Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Mar 27, 2017, 12:14 PM MDT for Bear Lake County, Idaho. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2017, 12:14 PM MDT (18:14 UTC)
- Expired
- Mar 31, 2017, 9:00 AM MDT
- In force
- 4 days
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
County Bear Lake County, ID
The radar
The Pocatello radar (KSFX), 144 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bear River at Border (BRBW4). The gauge peaked at 8.78 ft at Mar 26, 2017, 3:00 PM MDT.
- Action stage
- 7 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 10.5 ft
- Major stage
- 11.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10039500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
424 WGUS45 KPIH 271814 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Pocatello ID 1214 PM MDT MON MAR 27 2017 ...The National Weather Service in Pocatello has issued a Flood Warning for the following Rivers in Idaho... Bear River at Border AFFECTING Bear Lake County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Persons near the River should be aware of the expected high water and take action to protect property. && IDC007-281800- /O.NEW.KPIH.FL.W.0008.170327T1814Z-170328T1800Z/ /BRBW4.1.ER.000000T0000Z.170327T1900Z.170328T1200Z.NR/ 1214 PM MDT MON MAR 27 2017 The National Weather Service in Pocatello has issued a * Flood Warning for The Bear River at Border. * until Tuesday afternoon...Or until the Warning is cancelled. * At 11:30 AM Monday the stage was 8.8 feet. * Flood Stage is 8.6 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Impact...At 8.6 feet...Extensive flooding of lowlands and pasture along the river will occur. Water around one foot deep will cover a portion of Pegram Road just north of Pegram. Driveway access will be cut off to some low lying homes next to the river near Dingle. $$
8 follow-up statements
018
WGUS85 KPIH 272019
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
219 PM MDT MON MAR 27 2017
...The Flood Warning continues for the following Rivers in Idaho..
Bear River at Border AFFECTING Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-281800-
/O.CON.KPIH.FL.W.0008.000000T0000Z-170328T1800Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170328T1200Z.NR/
219 PM MDT MON MAR 27 2017
The Flood Warning continues for
The Bear River at Border.
* At 1:30 PM Monday the stage was 8.8 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue to fall to below Flood Stage by
tomorrow morning.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Bear River
Bear River at Border 8.6 8.8 Mon 01 PM 8.6 8.3 8.0
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126347
WGUS85 KPIH 281607
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1007 AM MDT TUE MAR 28 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border Affecting Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-291607-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170329T1900Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T1300Z.NR/
1007 AM MDT TUE MAR 28 2017
The Flood Warning continues for
The Bear River at Border.
* At 9:30 AM Tuesday the stage was 8.7 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River height is expected to fall to below Flood
Stage between 0700 and 0800 MDT Wednesday.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Bear River
Bear River at Border 8.6 8.7 Tue 09 AM 8.6 8.2 7.9
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126482
WGUS85 KPIH 291554
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
954 AM MDT WED MAR 29 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-300000-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170330T0000Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T1800Z.NR/
954 AM MDT WED MAR 29 2017
The Flood Warning continues for
The Bear River at Border.
* At 9:30 AM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River will continue to fall to below Flood Stage by
late this afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Bear River
Bear River at Border 8.6 8.6 Wed 09 AM 8.3 8.1 8.1
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126936
WGUS85 KPIH 292356
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
556 PM MDT WED MAR 29 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
For the Bear River...including Bear River at Border...Minor Flooding
is occurring...with River levels forecast to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-300535-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170330T0535Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T2335Z.NR/
556 PM MDT WED MAR 29 2017
The Flood Warning continues for
The Bear River at Border.
* At 5:30 PM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring.
* Forecast...The River will continue to fall to below Flood Stage by
late this afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Bear River
Bear River at Border 8.6 8.6 Wed 05 PM 8.3 8.1 8.1
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126163
WGUS85 KPIH 292358
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
558 PM MDT WED MAR 29 2017
...The Flood Warning continues for the following Rivers in Idaho..
Bear River at Border AFFECTING Bear Lake County
For the Bear River...including Bear River at Border...Minor Flooding
is occurring...with River levels forecast to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-301800-
/O.CON.KPIH.FL.W.0008.000000T0000Z-170330T0535Z/
/BRBW4.1.ER.000000T0000Z.170327T1930Z.170329T2335Z.NR/
558 PM MDT WED MAR 29 2017
The Flood Warning continues for
The Bear River at Border.
* At 5:30 PM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring.
* Forecast...The River will continue to fall to below Flood Stage by
late this afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Bear River
Bear River at Border 8.6 8.6 Wed 05 PM 8.3 8.1 8.1
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126112
WGUS85 KPIH 300438
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1038 PM MDT WED MAR 29 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
For the Bear River...including Bear River at Border...Minor Flooding
is occurring...with River levels forecast to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-301800-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170330T1800Z/
/BRBW4.1.SM.000000T0000Z.170327T1930Z.170330T1800Z.NO/
1038 PM MDT WED MAR 29 2017
The Flood Warning continues for
The Bear River at Border.
* At 9:30 PM Wednesday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Minor Flooding is occurring.
* Forecast...The River will slowly fall to below Flood Stage through
Thursday morning.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Thu Fri Sat
Bear River
Bear River at Border 8.6 8.6 Wed 09 PM 8.1 8.1 7.7
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126728
WGUS85 KPIH 301759
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1159 AM MDT THU MAR 30 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
. <...insert synopsis here...start synopsis with a period...>
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-311500-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170331T1500Z/
/BRBW4.1.SM.170330T1030Z.000000T0000Z.170330T2200Z.NO/
1159 AM MDT THU MAR 30 2017
The Flood Warning continues for
The Bear River at Border.
* At 11:30 AM Thursday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River is expected to remain near Flood Stage
through the afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Bear River
Bear River at Border 8.6 8.6 Thu 11 AM 8.5 8.4 8.2
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126787
WGUS85 KPIH 301759 CCA
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1159 AM MDT THU MAR 30 2017
...The Flood warning continues for the following Rivers in Idaho...
Bear River at Border AFFECTING Bear Lake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC007-311500-
/O.EXT.KPIH.FL.W.0008.000000T0000Z-170331T1500Z/
/BRBW4.1.SM.170330T1030Z.000000T0000Z.170330T2200Z.NO/
1159 AM MDT THU MAR 30 2017
The Flood Warning continues for
The Bear River at Border.
* At 11:30 AM Thursday the stage was 8.6 feet.
* Flood Stage is 8.6 feet.
* Forecast...The River is expected to remain near Flood Stage
through the afternoon.
* Impact...At 8.6 feet...Extensive flooding of lowlands and pasture
along the river will occur. Water around one foot deep will cover a
portion of Pegram Road just north of Pegram. Driveway access will
be cut off to some low lying homes next to the river near Dingle.
$$
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Fri Sat Sun
Bear River
Bear River at Border 8.6 8.6 Thu 11 AM 8.5 8.4 8.2
&&
LAT...LON 4218 11126 4210 11114 4216 11105 4224 11105
4220 11112 4225 11126What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Mar 27, 2:06 AM MDT, 10 hours 8 minutes earlier.
Area forecast discussion, Mar 27, 2:06 AM MDT, 10 hours 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 206 AM MDT Mon Mar 27 2017 .SHORT TERM...Today through Wednesday. Little change in overall forecast as another developing split flow scenario emerges out of the Pacific. As the upper pattern splits, models are driving most of the heaviest precip into Utah, but some moisture remains associated with the northern branch and its associated surface front. Gradient tightens as a result this afternoon and evening, but models keep wind speeds below advisory levels. Negative LIs suggest the potential for thunder, and given sufficient lift associated with upper dynamics, have included TS for this afternoon. As upper system drives to the east tonight, PoPs dwindle except over the Southeastern Highlands where precip chances persist into tomorrow morning. Ridging should be in place tomorrow and into Wednesday, but may shift eastward enough to allow precip over the Central Mountains by Wednesday afternoon. Hinsberger .LONG TERM...Wednesday night through Monday. Models show a strong low pressure system originating out of southwest Oregon, tracking through northern Nevada and into Central Utah. This system has a lot of moisture with it and confidence is growing for high elevation snow and low elevation rain. Looks like precipitation will gradually overspread the region Wednesday night with excellent chances Thursday and Thursday night. Snow levels will begin above 6500 feet but as the low moves into Utah, we expect colder air to work into the system. There's a possibility that we could see enough cold air that rain could change over to some light snow for the valley floors late Thursday night into early Friday morning. Looks like the central Idaho mountains have the best chance for accumulating snow with up to 6 inches possible. Rain/snow mix is current forecast for the lower valleys, Magic Valley and Snake Plain and really too early to talk about amounts if any. Could easily remain all rain in the valleys, but this track is typical of a heavy snow setup for the Snake Plain and Magic Valley. If this were to remain all rain, we'd be looking at around half an inch of liquid with this system. Expect precipitation to come to an end Friday afternoon or evening. Saturday looks dry across the region, but models differ greatly for Sunday and Monday with the timing of the next system. European brings this system through on Sunday whereas the GFS brings this system in on Monday. Valle && .AVIATION...Another weak system will roll through the region today. A few showers and isolated thunderstorms are possible this afternoon. Expect primarily vfr ceilings today, but mvfr will be possible near showers. Valle && .HYDROLOGY...Areal flood watch remains in effect, as well as a number of advisories. The Portneuf gage in Pocatello remains in minor flooding and is forecast to go into moderate flooding early Friday morning. The Bear River at the WY Border gage is in minor flooding as well and is holding steady. Finally, the Snake River at Blackfoot remains in bank-full, but holding steady just shy of minor flooding. Hinsberger .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through this afternoon for IDZ017>019-022>025-031- 032. &&
Nearby
River Flood Warnings in Idaho, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.